Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


1 year leg pain,cramps. enough!.
Jul 11, 2007

Thank you for listening. This site is very helpfull. I wonder...should I try to find some new doctors or try massage, chiropracter, acupuncture and diet change.. i have had leg pain, cramps, charlie horses .. for a year now. The past 3 days i have been mostly sitting on the sofa. last month went to see rhumatoligist and a neurologist. had lots of blood tests,thyroid, even x rays on my knees. all inconclusive. I said no to the test where they insert needles in the muscles and send a current through... no meds for pain. tried tylenol, advil now aspirin. Tried yoga, streatching, hot baths are a daily here, the water eases the pain for a bit.self medication by using pot and beer to aleviate the pain is not the answer. Dr. won't give me any pain meds. I am not an addict so i don't understand who they make pills for. i am on truvada norvir and reyataz. Dr. said it is not the meds. i just want to stop the meds. i have been wth my Dr. for over 10 years. Should i get a second opinion. i started hiv meds in 1993. Had pancreatitus in 1997 due to some medication at that time. had neuropathy with ddi, or ddc or something back then... now.. VL <50 for the past 7 years. CD 600- 700 range very active person and now i have 3 days in a row where i just want to cry. HCV+ also but liverbiopsy 2 years ago looked really good. elevated enzymes now because of the reyataz.. i have yellow eye! Do you think it is mitocondrial toxicity? how do they test for that? I am very thin, always have been , 109, no fat on me at all. My muscles are so sore.

thank you Thank you for listening. This site is very helpfull. I wonder...should I try to find some new doctors or try massage, chiropracter, acupuncture and diet change.. i have had leg pain, cramps, charlie horses .. for a year now. The past 3 days i have been mostly sitting on the sofa. last month went to see rhumatoligist and a neurologist. had lots of blood tests,thyroid, even x rays on my knees. all inconclusive. I said no to the test where they insert needles in the muscles and send a current through... no meds for pain. tried tylenol, advil now aspirin. Tried yoga, streatching, hot baths are a daily here, the water eases the pain for a bit.self medication by using pot and beer to aleviate the pain is not the answer. Dr. won't give me any pain meds. I am not an addict so i don't understand who they make pills for. i am on truvada norvir and reyataz. Dr. said it is not the meds. i just want to stop the meds. i have been wth my Dr. for over 10 years. Should i get a second opinion. i started hiv meds in 1993. Had pancreatitus in 1997 due to some medication at that time. had neuropathy with ddi, or ddc or something back then... now.. VL <50 for the past 7 years. CD 600- 700 range very active person and now i have 3 days in a row where i just want to cry. HCV+ also but liverbiopsy 2 years ago looked really good. elevated enzymes now because of the reyataz.. i have yellow eye! Do you think it is mitocondrial toxicity? how do they test for that? I am very thin, always have been , 109, no fat on me at all. My muscles are so sore.

thank you

Response from Dr. Henry

I would recommend getting the nerve conduction studies to assess peripheral nerve function. I would suggest seeing a pain specialist if one is available in your area. In some cases of patients with persistent neuropathy that began when on drugs linked to neuropathy (often one of the D drugs like ddc, ddI , or D4T) I have switched off all nukes often with a double boosted PI regimen to see if there is any improvement in a nuke sparing regimen. N-acetyl carnitine seems to be variably helpful in some situations. KH



Previous
digestive problem
Next
swollen belly

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement